Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Clots & Anticoagulants
Question: Infected sores on skin
|billee - Tue Oct 19, 2004 1:13 pm||
I am writing asking a question in concern for my mother.
She has a very extensive medical history. I will try to review as in depth but breif as possible.
A little more than 2 years ago she had a 4 bypass surgery. which didnt take very well. She has had 4 heart caths after 3 of them she wound up in ICU on a vent. had surgery after the last one for internal bleeding in her belly when they pulled it out. before the surgery she really didnt have any other medical problems amybe a little depression. She has since moved cities and began seeing differnt doctors than the ones who performed her bypass surgery. She has been hospital many times due to chest pains. Recently she was hospitalized due to an infection in her leg. While she was there the doctors treated her with antbiotics to heal the infection in the mean time her white blood count dropped significantly low and her blood pressure dropped she had renal failure and was put in ICU on dopamine. Once she got out of ICU they couldnt get her white blood count increased. and they also diagnosed her with hep c. as many blood test and doctors she has been too an had she was never diagnosed with hep c before now. she couldnt walk while in ther her foot even after the infection cleared hurt to bad to put pressure on it. While she was in the hospital and on the dopamine the iv infiltrated and she has a large open wound on her hand she is seeing a wound care specialist for but since she has been home and her hand has began healing other sores began appearing on her ankles feet elbows knees toes they began as sores and turned into looking exactly how her hand looked they are now very infected and a cause of concern because they keep appearing out of no where she cant get back into the doctor for another few weeks we are concerned and wondering what in the world could be the cause if this all open sores and layers of skin peeling off. It almost appears something is eating away her flesh. Please reply soon were really worried. any words of suggestion or encourgment are welcome, thank you for allowing me to take up some of your time.before i go i would also like to add since her 4bypass surgery her left foot constintly stayed swollen the leg they retreived the arteries from for the bypass, and now her right foot is just as swollen. they both are covered in sores.
|Dr. Yasser Mokhtar - Tue Oct 19, 2004 2:59 pm||
The swelling after taking the vein out of the leg is a normal phenomenon as one of the functions of the veins is to take fluid back from the leg to the general circulation and since it is gone, the fluid collects in the leg.
First of all, your mother has to be seen by a doctor right now to assess these new sores and the risk of getting an overwhelming infection from them.
My impression is that may be your mom had an allergic reaction to one of the medications that she might have gotten in the hospital and antibiotics are usually the culprits.
i can not tell just sitting here what are those sores, they have to be evaluated as soon as possible.
Thank you very much for using our website https://doctorslounge.com and i hope that this information helped.
Yasser Mokhtar, M.D.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.